Knee flare

September 25, 2015 at 8:30 am | Posted in rheumatoid arthritis (RA) | 3 Comments
Tags: , , , , ,

Poor neglected blog! It’s been neglected till now because RA has been under control and I’ve not had much to say, and now it’s going to be brief post because I’m typing on the iPad mini, which ain’t easy when you’re  used to touch typing!

So so why not use the PC? Because I’m having a great big flare in my left knee and can’t comfortably get my leg under the desk! This also means I can’t work of course! Very frustrating! It started Monday night, I had Tuesday off work and went back Wednesday when it was quite a bit better. Probably a mistake as yesterday (Thursday) it was a whole heap worse.

i phoned the doc and spoke to, I think, a locum.

‘What can I do for you?’

‘I’m having an RA flare in my knee and it’s about the size of a football.’

‘Oh?’ <slightly sceptical voice>

<Pause>

‘I do have RA! Had it about eight years!’

<pause>

‘oh, right, yes, of course …’

Oh good, he’s finally read some notes!

‘Well’ says the doc, ‘What do you normally do for that?’

‘You give me a prednisolone taper.’

‘Ah, when did you last have one?’

The honest response would have been ‘Duh, I dunno!’ I’m just hopeless with dates! I know it was a while back so I said ‘Maybe a year ago?’ For all I know really it was 2 or 3!

‘i can’t find it on the system.’

‘good grief! I’ve hardly been in the surgery this year! There can’t be that many visits to look through!’

‘Oh, I’m not in that bit. I’m looking at medication and all your monthly repeats are coming up of course.’

I bit my tongue and didn’t say ‘Well go into that bit then.’ I didn’t want to antagonise a man who was (hopefully) going to give me drugs!

‘Hm, I can’t find it. Do you normally start the taper with 4 or 6 tablets?’

durr… I dunno! ‘Four? … Maybe? … I think … Not sure.’

At this point I expected something on the lines of ‘you’d better come in and I’ll look at it and make an informed medical decision’. Instead I got, ‘Well let’s try four. I’ll send the scrip over to the pharmacy for you.’

I have to say he was very pleasant and I’ve shortened the nice chat we had drastically due to iPad typing, but still unsure whether to be grateful to doc for listening to and believing (eventually) the patient, or horrified  at the laissez faire attitude! As it saved me a very uncomfortable trip to the surgery I think I’ll opt for gratitude! Now I’m just sitting with my leg up and hoping the steroids do the trick!

I’m missing an art exhibition I really wanted to see, a workshop on identifying dragonflies and possibly a painting class, over the coming weekend, but I’m catching up on lots of reading and doing some crochet, which I’ve not done for ages, so there are good things ….kinda!

Advertisements

3 Comments »

RSS feed for comments on this post. TrackBack URI

  1. Oh, Polly! On one hand, it’s great to hear from you. On the other hand, so sorry it’s about a nasty flare instead of all the great adventures you’ve been having while the RA has been off on summer holiday. Drats! Hopefully the steroids will do the trick and all your flippers will be back in shape soon. Sending hugs!

  2. Yeah. Hum. Well, at least you got the meds?? Hang in there. Hopefully it’ll work fast.

  3. Some times I wonder if patients are better doctors than the doctors themselves


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Create a free website or blog at WordPress.com.
Entries and comments feeds.

%d bloggers like this: